Open Access Articles

Lisa C. Smith
Page Bertolotti
Kathleen Curran
Bonnie Jenkins
CJON 2008, 12(3), 37-52 DOI: 10.1188/08.CJON.S1.37-51
The novel immunomodulatory drugs lenalidomide and thalidomide and the novel proteasome inhibitor bortezomib can cause gastrointestinal side effects, including constipation, diarrhea, nausea, and vomiting, which can have a deleterious effect on quality of life and interfere with optimal therapy. The...
0
No votes yet
Teresa Miceli
Kathleen Colson
Maria Gavino
Kathy Lilleby
CJON 2008, 12(3), 13-20 DOI: 10.1188/08.CJON.S1.13-19
Novel therapies for multiple myeloma include the immunomodulatory drugs lenalidomide and thalidomide and the proteasome inhibitor bortezomib, which have increased response rates and survival times. However, the agents can cause myelosuppression, which, if not managed effectively, can be life...
0
No votes yet
Beth Faiman
Elizabeth Bilotti
Patricia A. Mangan
Kathryn Rogers
CJON 2008, 12(3), 53-62 DOI: 10.1188/08.CJON.S1.53-62
Steroids have been the foundation of multiple myeloma therapy for more than 30 years and continue to be prescribed as single agents and in combination with other antimyeloma drugs, including novel therapies. Steroids cause a wide range of side effects that affect almost every system of the body...
0
No votes yet
Page Bertolotti
Elizabeth Bilotti
Kathleen Colson
Kathleen Curran
Deborah Doss
Beth Faiman
Maria Gavino
Bonnie Jenkins
Kathy Lilleby
Ginger Love
Patricia A. Mangan
Emily McCullagh
Teresa Miceli
Kena Miller
Kathryn Rogers
Sandra Rome
Stacey Sandifer
Lisa C. Smith
Joseph D. Tariman
Jeanne Westphal
CJON 2008, 12(3), 9-12 DOI: 10.1188/08.CJON.S1.9-12
Nurses play an essential role in managing the care of patients with multiple myeloma, who require education and support to receive and adhere to optimal therapy. The International Myeloma Foundation created a Nurse Leadership Board comprised of oncology nurses from leading cancer centers and...
0
No votes yet
Joseph D. Tariman
Ginger Love
Emily McCullagh
Stacey Sandifer
CJON 2008, 12(3), 29-35 DOI: 10.1188/08.CJON.S1.29-35
The novel therapies thalidomide and bortezomib can cause peripheral neuropathy, a challenging adverse event that can affect quality of life and compromise optimal treatment for patients with multiple myeloma. At baseline, patients should be evaluated for signs and symptoms of peripheral neuropathy...
0
No votes yet
Constance Visovsky
Mary Collins
Linda Abbott
Julie Aschenbrenner
Connie Hart
CJON 2007, 11(6), 901-913 DOI: 10.1188/07.CJON.901-913
Chemotherapy-induced peripheral neuropathy (CIPN) continues to be a significant, debilitating symptom resulting from the administration of neurotoxic chemotherapy for the treatment of cancer. CIPN is an important consequence of cancer treatment because of its potential impact on physical...
0
No votes yet
Joanne Lester
CJON 2007, 11(5), 619-622 DOI: 10.1188/07.CJON.619-622
Research continues to advance breast health practices, risk assessment, risk reduction strategies, and early detection of breast cancer. Nurses must maintain a current knowledge base to appropriately screen, educate, and counsel women in their fight against the number-one cause of cancer in women...
0
No votes yet
Peg Esper
Danielle Gale
Paula Muehlbauer
CJON 2007, 11(5), 659-666 DOI: 10.1188/07.CJON.659-666
An overwhelming number of new agents, including targeted agents with unique mechanisms of action, are available in oncology practice today. Along with the benefit of new treatments for patients comes the unfamiliarity of associated toxicities and learning the best methods to minimize side effects...
0
No votes yet
Joseph D. Tariman
CJON 2007, 11(4), 569-574 DOI: 10.1188/07.CJON.569-574
Lenalidomide is a potent, novel thalidomide analog that has demonstrated promising clinical activity in patients with relapsed or refractory multiple myeloma (MM). It is a lead immunomodulatory drug currently approved by the U.S. Food and Drug Administration. Neutropenia, thrombocytopenia, and...
0
No votes yet
Open Access Article
Article
Susan A. Ezzone
CJON 2007, 11(3), 455-456 DOI: 10.1188/07.CJON.455-456
This excerpt, chapter 27 from the book Clinical Manual for the Oncology Advanced Practice Nurse (2nd ed.), edited by Dawn Camp-Sorrell, MSN, FNP, AOCN®, and Rebecca A. Hawkins, MSN, ANP, AOCN®, is a part of a series of clinically relevant reprints that appear regularly in the Clinical Journal of...
0
No votes yet